Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS Green Bay, WI

February 17, 2011

NWS Green Bay, WI issued this small craft advisory at Feb 17, 2011, 4:40 AM CST. It took effect at Feb 17, 2011, 12:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 4:40 AM CST (10:40 UTC)
In effect from
Feb 17, 2011, 12:00 PM CST
Expired
Feb 18, 2011, 4:19 AM CST
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WHUS73 KGRB 171040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
440 AM CST THU FEB 17 2011

...DENSE FOG EXPECTED TO AFFECT THE COASTAL WATERS THIS
MORNING...
...INCREASING WAVES ANTICIPATED THIS AFTERNOON AND EVENING...

.WARM AND MOIST AIR MOVING OVER THE COOLER WATERS OF LAKE
MICHIGAN WILL CAUSE DENSE FOG TO PERSIST THROUGH AT LEAST
MIDDAY TODAY...AND PERHAPS WELL INTO THIS EVENING. MODERATE
SOUTH TO SOUTHWEST WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET
LATER TODAY INTO TONIGHT. A COLD FRONT WILL PUSH THROUGH THE
AREA TONIGHT...CAUSING WINDS TO VEER WEST AND GUST TO GALE
FORCE BY FRIDAY MORNING.

LMZ541-171845-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
/O.NEW.KGRB.SC.Y.0017.110217T1800Z-110218T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
440 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT LEAST
  MIDDAY...AND PERHAPS INTO THIS EVENING.

* SOUTH WINDS 15 TO 25 KTS WILL VEER WEST TONIGHT. GALE FORCE
  GUSTS ARE EXPECTED ON FRIDAY...SO A GALE WARNING WILL LIKELY
  NEED TO BE ISSUED THEN.

* WAVES WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-171845-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
/O.NEW.KGRB.SC.Y.0017.110217T1800Z-110218T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
440 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT LEAST
  MIDDAY...AND PERHAPS INTO THIS EVENING.

* SOUTH WINDS 15 TO 25 KTS WILL VEER WEST TONIGHT. GALE FORCE
  GUSTS ARE EXPECTED ON FRIDAY...SO A GALE WARNING WILL LIKELY
  NEED TO BE ISSUED THEN.

* WAVES WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-171800-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
440 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT LEAST
  MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. ANYONE VENTURING OUT ON THE FROZEN
BAY SHOULD USE CAUTION.

&&

$$

LMZ521-171800-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
440 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT LEAST
  MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
TSK
6 follow-up statements
020 
WHUS73 KGRB 171227
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
627 AM CST THU FEB 17 2011

...DENSE FOG EXPECTED TO AFFECT THE COASTAL WATERS THIS MORNING...
...INCREASING WAVES ANTICIPATED THIS AFTERNOON AND EVENING...

.WARM AND MOIST AIR MOVING OVER THE COOLER WATERS OF LAKE
MICHIGAN WILL CAUSE DENSE FOG TO PERSIST THROUGH AT LEAST MIDDAY
TODAY...AND PERHAPS WELL INTO THIS EVENING. MODERATE SOUTH TO
SOUTHWEST WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET LATER TODAY
INTO TONIGHT. A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...
CAUSING WINDS TO VEER WEST AND GUST TO GALE FORCE BY FRIDAY
MORNING.

LMZ541>543-172030-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
/O.CON.KGRB.SC.Y.0017.110217T1800Z-110218T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
627 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST FRIDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST FRIDAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT 
  LEAST MIDDAY...AND PERHAPS INTO THIS EVENING. 

* SOUTH WINDS 15 TO 25 KTS WILL VEER WEST TONIGHT. GALE FORCE 
  GUSTS ARE EXPECTED ON FRIDAY...SO A GALE WARNING WILL LIKELY 
  NEED TO BE ISSUED THEN. 

* WAVES WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-171800-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
627 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT 
  LEAST MIDDAY TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
TSK
710 
WHUS73 KGRB 171618
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CST THU FEB 17 2011

...DENSE FOG EXPECTED TO AFFECT THE COASTAL WATERS THIS MORNING...
...INCREASING WAVES ANTICIPATED THIS AFTERNOON AND EVENING...

.WARM AND MOIST AIR MOVING OVER THE COOLER WATERS OF LAKE
MICHIGAN WILL CAUSE DENSE FOG TO PERSIST THROUGH AT LEAST MIDDAY
TODAY...AND PERHAPS WELL INTO THIS EVENING. MODERATE SOUTH TO
SOUTHWEST WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET LATER TODAY
INTO TONIGHT. A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...
CAUSING WINDS TO VEER WEST AND GUST TO GALE FORCE BY FRIDAY
MORNING.

LMZ541>543-180030-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
/O.CON.KGRB.SC.Y.0017.110217T1800Z-110218T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1018 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT 
  LEAST MIDDAY...AND PERHAPS INTO THIS EVENING. 

* SOUTH WINDS 15 TO 25 KTS WILL VEER WEST TONIGHT. GALE FORCE 
  GUSTS ARE EXPECTED ON FRIDAY...SO A GALE WARNING WILL LIKELY 
  NEED TO BE ISSUED THEN. 

* WAVES WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-171800-
/O.CON.KGRB.MF.Y.0001.000000T0000Z-110217T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1018 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH AT 
  LEAST MIDDAY TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
592 
WHUS73 KGRB 171757
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1157 AM CST THU FEB 17 2011

...DENSE FOG EXPECTED TO AFFECT THE COASTAL WATERS THIS MORNING...
...INCREASING WAVES ANTICIPATED THIS AFTERNOON AND EVENING...

.WARM AND MOIST AIR MOVING OVER THE COOLER WATERS OF LAKE
MICHIGAN WILL CAUSE DENSE FOG TO PERSIST THROUGH AT LEAST
MID-AFTERNOON...WITH AREAS OF FOG CONTINUING INTO THIS EVENING.
MODERATE SOUTH TO SOUTHWEST WILL CAUSE WAVES TO BUILD TO 4 TO 6
FEET LATER THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL PUSH
THROUGH THE AREA TONIGHT...CAUSING WINDS TO VEER WEST AND GUST TO
GALE FORCE BY FRIDAY MORNING.

LMZ541>543-180200-
/O.EXT.KGRB.MF.Y.0001.000000T0000Z-110217T2100Z/
/O.CON.KGRB.SC.Y.0017.110217T1800Z-110218T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1157 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM
CST FRIDAY. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH MID-
  AFTERNOON...WITH AREAS OF FOG CONTINUING INTO THE EVENING.

* SOUTH WINDS 15 TO 25 KTS WILL VEER WEST TONIGHT. GALE FORCE 
  GUSTS ARE EXPECTED ON FRIDAY...SO A GALE WARNING WILL LIKELY 
  NEED TO BE ISSUED THEN. 

* WAVES WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-172100-
/O.EXT.KGRB.MF.Y.0001.000000T0000Z-110217T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1157 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* VISIBILITIES WILL BE REDUCED TO UNDER ONE MILE THROUGH MID-
  AFTERNOON...WITH AREAS OF FOG CONTINUING INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AK
755 
WHUS73 KGRB 172202
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CST THU FEB 17 2011

...INCREASING WINDS AND WAVES ANTICIPATED TONIGHT AND FRIDAY...

. A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...CAUSING
STRONG SOUTHWEST WINDS TO VEER WEST...AND GUST BEYOND GALE FORCE
ON FRIDAY MORNING.

LMZ541>543-180615-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-110218T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
402 PM CST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* VISIBILITIES WILL IMPROVE DISPITE AREAS OF FOG CONTINUING INTO
  THE EVENING.

* SOUTH WINDS 15 TO 25 KTS WILL VEER WEST AND INCREASE LATER
  TONIGHT. GALE FORCE WINDS ARE THEN EXPECTED ON FRIDAY...SO A
  GALE WARNING WILL LIKELY BE ISSUED BY THEN.

* WAVES WILL BE AT 4 TO 7 FEET...THEN SUBSIDE BACK TO 3 TO 6 FEET
  AS THE WINDS TURN TO THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
812 
WHUS73 KGRB 180320
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CST THU FEB 17 2011

...STRONG WINDS AND HIGH WAVES ANTICIPATED THROUGH FRIDAY...

. A COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT...CAUSING
STRONG SOUTHWEST WINDS TO VEER WEST...AND INCREASE BEYOND GALE
FORCE ON FRIDAY MORNING.

LMZ541>543-181130-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-110218T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
920 PM CST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WEST WINDS TO 30 KNOTS CAN BE EXPECTED OVERNIGHT...WITH GALE
  FORCE WINDS POSSIBLE ON FRIDAY...SO A GALE WARNING COULD POSSIBLY
  BE ISSUED BY THEN.

* WAVES WILL SUBSIDE BACK TO 3 TO 6 FEET AS THE WINDS TURN MORE TO
  THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
385 
WHUS73 KGRB 181019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CST FRI FEB 18 2011

...STRONG WEST TO NORTHWEST WINDS AND HIGH WAVES ANTICIPATED
THROUGH SATURDAY MORNING...

.STRONG LOW PRESSURE OVER ONTARIO WILL PRODUCE WEST TO NORTHWEST
GALES ACROSS THE REGION TODAY INTO TONIGHT. GUSTS TO 40 TO 45
KNOTS ARE ANTICIPATED. THE WINDS ARE EXPECTED TO DECREASE LATE
TONIGHT INTO EARLY SATURDAY MORNING.

LMZ541>543-181830-
/O.UPG.KGRB.SC.Y.0017.000000T0000Z-110218T1200Z/
/O.NEW.KGRB.GL.W.0005.110218T1019Z-110219T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
419 AM CST FRI FEB 18 2011

...GALE WARNING IN EFFECT UNTIL 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WEST WINDS 25 TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 TO 45
  KNOTS WILL VEER NORTHWEST TONIGHT...THEN DIMINISH EARLY SATURDAY
  MORNING.

* WAVES WILL BE 1 TO 3 FEET CLOSE TO SHORE...AND 3 TO 5 FEET
  TOWARD OPEN WATER. AREAS ADJACENT TO DEATHS DOOR MAY SEE HIGHER
  WAVES TONIGHT...AFTER WINDS TURN NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS GREATER THAN 35 KNOTS ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 4:07 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 17, 4:07 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CST THU FEB 17 2011

.SHORT TERM...TODAY THROUGH FRIDAY...MAIN FCST CONCERNS ARE FOG
HEADLINES TODAY...WINDS LATE TONIGHT INTO FRIDAY...AND TEMP AND
PCPN TRENDS THROUGHOUT THE PERIOD.

STG SOUTH FLOW AND A 40 KT LLJ WAS PULLING GULF MOISTURE INTO WI
EARLY THIS MORNING...RESULTING IN WIDESPREAD FOG AND STRATUS.
ALTHOUGH DENSE FOG WAS NOT COVERING THE ENTIRE CWA...VSBYS WERE
AT OR BLO 1/4SM ACROSS MUCH OF THE SW HALF. SCT SHOWERS MOVED
THROUGH EC WI EARLIER...ON THE NOSE OF THE LLJ...AND ASSOCIATED
WITH A POCKET OF MID-LEVEL INSTABILITY. SOME ISOLD LTG STRIKES
WERE EVEN NOTED OVER CNTRL LK MICHIGAN...AIDED BY A S/W TROF.

AS GULF MOISTURE CONTINUES TO FLOW OVER OUR MELTING SNOW PACK
TODAY...EXPECT FOG...STRATUS...DRIZZLE AND PATCHY LIGHT RAIN TO
PERSIST. KEPT THE DENSE FOG ADVISORY IN EFFECT UNTIL NOON...BUT
THE DAY SHIFT WILL NEED TO MONITOR...AS IT MAY NEED TO BE EXTENDED
INTO THE AFTERNOON OR EARLY EVG IN SOME AREAS. WITH TEMPERATURES
IN THE 40S AND LOWER 50S ALREADY SEEN UPSTREAM THIS MORNING...
EXPECT A GRADUAL RISE IN TEMPS DURING THE DAY...MAINLY DUE TO
ADVECTION. USED A BLEND OF THE PREVIOUS FCST AND THE ECMWFBC...
WHICH HAS BEEN A TOP PERFORMER FOR MAX TEMPS OF LATE. EXPECT MOST
OF THE CWA TO HAVE HIGH TEMPS IN THE 45 TO 50 RANGE.

LOW PRESSURE OVER THE NORTHERN PLAINS WILL LIFT INTO SW ONTARIO
AND DEEPEN THIS EVG...CAUSING A STG COLD FRONT TO SWEEP ACROSS
WI. AS THIS HAPPENS...AN INFLUX OF MUCH DRIER AIR WILL BRING
AN END TO THE DRIZZLE AND FOG. WINDS WILL INCREASE DURING THE
LATE EVG AND OVERNIGHT...WITH GUSTS TO 30 TO 35 MPH ANTICIPATED.
PARTIAL CLEARING IS EXPECTED...ESPECIALLY AS STG SUBSIDENCE
DEVELOPS...AND DOWNSLOPING WEST FLOW INCREASES OVER NE WI. USED
A BLEND OF MET/MAV GUIDANCE FOR MIN TEMPS.

ON FRIDAY...MIXING THROUGH 900-850 MB...VERY STG DOWNWARD
VERTICAL MOTION...AND INCREASING LLVL LAPSE RATES SUPPORT WIND
GUSTS TO AROUND 40 MPH OVER MOST OF THE CWA. THERE IS A SMALL
CHC OF WRAP-AROUND SNOW SHOWERS OVER NC WI. TEMPS WILL BE
COOLER...MAINLY IN THE UPPER 20S AND 30S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY

MAIN CONCERN FOR FRIDAY NIGHT WILL BE DIMINISHING WINDS. WINDS
SHOULD START OUT FRIDAY EVENING IN THE 15 TO 25 MPH RANGE FROM
THE WEST AND SHOULD DIMINISH TO 5 TO 10 MPH ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN AND 10 TO 15 MPH ACROSS NORTHEAST
WISCONSIN. HIGH PRESSURE WILL BRING A MOSTLY SUNNY SKY TO START
THE DAY...BUT CLOUDS WILL BE ON THE INCREASE DURING THE AFTERNOON
AHEAD OF NEXT COLD FRONT.

THIS IS WHERE SIGNIFICANTLY ISSUES DEVELOP SATURDAY NIGHT INTO THE
MONDAY PERIOD. MODEL RUNS YESTERDAY WERE INDICATING MAIN SYSTEM WOULD
AFFECT THE AREA LATE SUNDAY NIGHT INTO MONDAY EVENING. THIS IS NOT THE
CASE TONIGHT. LATEST MODEL TRENDS SUGGEST COLD FRONT WILL MOVE ACROSS
THE AREA SATURDAY NIGHT...BRINGING A CHANCE OF LIGHT SNOW TO THE
AREA. FOR SUNDAY INTO SUNDAY NIGHT...00Z MODEL RUNS TONIGHT ARE
NOW INDICATING DECENT CHANCE OF SNOW WITH WAVE MOVING ALONG THE
FRONT SUNDAY INTO SUNDAY NIGHT. ALSO MAY NEED TO WATCH FOR THE
POSSIBILITY OF RAIN BEING MIXED IN OVER THE FAR SOUTH. THIS IS
CONSIDERABLY DIFFERENT THAN THE 12Z FEB 16TH SOLUTIONS AND 00Z FEB
16TH MODEL RUNS. HAVE ADDED A CHANCE OF LIGHT SNOW SATURDAY NIGHT
WITH FRONT COMING ACROSS...AND INCREASED CHANCES FOR SNOW SUNDAY
AND SUNDAY NIGHT BASED ON MODEL RUN TONIGHT.

IF THE 00Z MODEL RUNS ARE CORRECT...MONDAY WILL BE DRY ACROSS MUCH
OF THE AREA. THE ONLY EXCEPTION WOULD BE ALONG THE MICHIGAN
SHORELINE WHERE DECENT LAKE EFFECT EVENT IS POSSIBLE MONDAY
AFTERNOON INTO MONDAY NIGHT. SINCE THERE HAVE BEEN MANY CHANGES
OVER THE LAST 24 HOURS...WILL CONTINUE A SMALL CHANCE OF LIGHT
SNOW ACROSS MUCH OF THE REGION TO ACCOUNT FOR MODELS CHANGING OVER
THE NEXT SEVERAL DAYS.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN TUESDAY INTO
WEDNESDAY MORNING. NEXT COLD FRONT WILL APPROACH FROM THE WEST
LATE IN THE DAY AND WOULD BRING ANOTHER CHANCE FOR LIGHT SNOW.
BEST CHANCE FOR LIGHT SNOW WITH THIS FEATURE WOULD BE WEDNESDAY
NIGHT.

TEMPERATURES NEXT WEEK WILL BE VERY DEPENDENT IF WE GET A FRESH
SNOW COVER FROM SUNDAY INTO MONDAY...WHICH WOULD CAUSE TEMPERATURES
AT NIGHT TO GET CONSIDERABLY COOLER ON A CLEAR AND CALM NIGHT. DID
NOT STRAY TOO FAR FROM GUIDANCE NEXT WEEK UNTIL THE DETAILS CAN BE
WORKED OUT.
&&

.AVIATION...WIDESPREAD LIFR/VLIFR CONDITIONS IN FOG AND LOW
STRATUS WILL CONTINUE TODAY...AND POSSIBLY INTO EARLY TONIGHT.
A COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING...WITH
DRIER AIR BRINGING AN END TO THE FOG AND DRIZZLE...AND
EVENTUALLY LEADING TO PARTIAL CLEARING IN C/NE/EC WI AS THE
NIGHT WEARS ON. GUSTY WEST WINDS WILL DEVELOP BEHIND THE
FRONT...AND MAY GUST AS HIGH AS 35 KTS ON FRIDAY.
&&

.MARINE...SEVERAL HEADLINES WERE CONSIDERED THROUGH FRIDAY. A
MARINE FOG ADVISORY WAS ALREADY IN EFFECT...SO LEFT THAT ALONE.
WITH PERSISTENT MODERATE SOUTH WINDS IN PLACE TODAY INTO EARLY
TONIGHT...EXPECT WAVES TO BUILD TO ABOVE SCA CRITERIA. ISSUED
A SMALL CRAFT ADVISORY FROM 18Z TODAY THROUGH 12Z FRIDAY. A
GALE WARNING WILL EVENTUALLY NEED TO BE ISSUED FOR FRIDAY...
AS GUSTS EXCEEDING 35 KTS APPEAR LIKELY IN THE WAKE OF THE
STRONG FRONTAL PASSAGE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

&&

KIECKBUSCH/ECKBERG
Hazardous weather outlook, Feb 16, 2:56 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CST WED FEB 16 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
256 PM CST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

DENSE FOG WITH VISIBILITIES REDUCED TO ONE-QUARTER MILE OR LESS IS
EXPECTED TO DEVELOP LATER THIS EVENING AND CONTINUE THROUGH
THURSDAY MORNING FOR ALL OF NORTHEAST WISCONSIN. THE DENSE FOG
WILL NOT ONLY CREATE DANGEROUS DRIVING CONDITIONS...BUT ALSO
LIKELY CAUSE THE DELAY OR CANCELLATION OF FLIGHTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

LOCALLY DENSE FOG IS POSSIBLE AT TIMES THROUGH THURSDAY EVENING
AS INCREASINGLY MOIST AIR MASS PUSHES OVER THE REMAINING SNOW
PACK.

STRONG WEST WINDS WITH GUSTS OVER 40 MPH ARE EXPECTED FRIDAY AS
A STORM SYSTEM MOVES NORTH OF LAKE SUPERIOR.

ANOTHER STORM SYSTEM COULD BRING LIGHT SNOW TO THE AREA EARLY
NEXT WEEK. IT IS TOO EARLY TO MAKE A MEANINGFUL ESTIMATE OF
SNOWFALL AMOUNTS...BUT ANYONE WITH TRAVEL PLANS EARLY NEXT WEEK
SHOULD MONITOR LATER FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-172100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
256 PM CST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

DENSE FOG WITH VISIBILITIES REDUCED TO ONE-QUARTER MILE OR LESS IS
EXPECTED TO DEVELOP LATER THIS EVENING AND CONTINUE THROUGH
THURSDAY MORNING FOR THE COASTAL WATERS OF NORTHEAST WISCONSIN.
INEXPERIENCED MARINERS SHOULD AVOID GOING OUT IN THESE CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

AREAS OF FOG COULD REDUCE VISIBILITIES BELOW ONE MILE INTO
THURSDAY EVENING.

WEST GALES ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY AS AN INTENSE
STORM SYSTEM TRACKS NORTH OF LAKE SUPERIOR.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:08 PM CSTWind AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more39 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.